Bipolar Disorder Community
Started zyprexa, weaned off invega
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Started zyprexa, weaned off invega

I am without invega now for 2 days and placed on zyprexa taken so far 2 days. Can anyone tell me when I will feel better.  I am exhausted, listless, get dizzy
When standing and terrible nausea. No appetite. I also have ideas of reference in my
Psychosis. High anxiety. He also put me on cogentin for uncontrollable muscle
Movements of my tongue rubbing my teeth all day. This is day 3 and it's still happening. I guess it's a lot of mental strain changing all these meds at once. Can anyone tell me how they felt when changing several meds and being taken off another all at once. Thanks.
Related Discussions
  • INFORMATION ON COGENTIN (3 replies):
    WHAT DO YOU KNOW ABOUT COGENTIN THAT YOU TAKE WITH ABILI...[more]
  • TD ? (13 replies):
    I have been on abilify for a year now and my mouth move...[more]
  • Risperdal (14 replies):
    There was one side effect that I read that sort of conce...[more]
  • OCD or paranoia (4 replies):
    Okay im not really sure how to put this but what im tryi...[more]
  • Cogentin (4 replies):
    Can anyone tell me about this? They are starting me on ...[more]
4 Comments Post a Comment
Blank
1757168_tn?1312815349
It can take up to 6 weeks to do the proper change over.  For the first while when I did a major med switch I was off for about 2-3 weeks.  I know with my husband going off of invega he was tired for about a week.  It should pass if not talk to your doctor, but they will also tell you to give it time.
Blank
1707167_tn?1307811139
OMG!  I lost everything I just wrote to you.  Oh well, it was kind of long winded anyway.  I mainly wanted to tell you that I have to take medication for facial tightness because I take Abilify.  It started as a twitch which then turned into major tightness in my entire face with the worst being in my mouth.  My lips felt like they were being pulled together by a draw string and made me look like I was pissed off all the time.  Also, I sucked on my tongue to the point it was so sore I couldn't talk properly.  When it started I assumed it was from stress as I had a family member that was extremely ill.  I went to the dentist because I thought it was from TMJ but it wasn't.  They said it was some kind of nerve problem and that I needed to see neurologist.  My psych happens to be a "Neuropsychiatrist" (I don't know what the difference is between that and a regular psychiatrist but anyway) so I went to him instead.  That's when he told me it was from the Abilify.  It wasn't tardive disconesia (sp) but it was in that family of said disorder.  So, mainly what I wanted to tell you is that he put me on Benzropine(sp).  It's a drug used to treat Parkinson's Disease.  The facial tightness has gone away completely but I still suck on my tongue only not as bad. I'm not sure what Cogentin is but I thought the Benzropine might be something for you to try. I hope this will help you in some way.  Take care...
Blank
585414_tn?1288944902
   Cogentin is the brand name for Bentozropine. Its important to distinguish temporary movement disorders (extra pyramidal side effects) from permanent movement disorders such as tardive dyskinesia as temporary movement disorders are very common with antipsychotics and its essential they be treated or they can be quite painful and debilitating. The psychiatrists I have went to all did regular movement disorders tests for long term movement disorders test but also as a general rule (except for people who did not have this concern which can happen as each person responds differently to each medication) prescribed side effect pills with antipsychotics. A neuropsychiatrist has further knowledge of concerns that overlap psychiatric concerns with those that are neurological. Right now as I have tardive I see a psychiatrist and a neurologist who is a movement disorders specialist and they consult with each other about what's happening with me. However common causes are the first to rule out and temporary movement disorders occur regularly and are very treatable (and reversible).
Blank
Avatar_f_tn
Thank you all for the wonderful advice.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
weaver71
Other
1257808_tn?1322765815
Blank
MR_WHY
Other
Avatar_f_tn
Blank
JE55LEW
MANCHESTER, United Kingdom